Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 9, NWS Boise, ID

March 25, 2012Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Mar 25, 2012, 9:06 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Mar 26, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 9:06 PM MDT (03:06 UTC)
In effect from
Mar 26, 2012, 12:00 PM MDT
Expired
Mar 26, 2012, 9:50 AM MDT
In force
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3427 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS75 KBOI 260306
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
906 PM MDT SUN MAR 25 2012

...GUSTY WINDS DEVELOPING MONDAY...

.A COLDER UPPER LEVEL TROUGH WILL CROSS SOUTHWEST IDAHO MONDAY
MORNING. BUILDING SURFACE HIGH PRESSURE WILL COMBINE WITH MIXING
OF FASTER AIR FROM ALOFT TO PRODUCE GUSTY WINDS OVER SOUTHWEST
IDAHO MONDAY. 

IDZ016-261400-
/O.NEW.KBOI.WI.Y.0009.120326T1700Z-120327T0100Z/
WESTERN MAGIC VALLEY-
906 PM MDT SUN MAR 25 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
THE WESTERN MAGIC VALLEY.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...MID MORNING MONDAY THROUGH EARLY EVENING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. CROSS WINDS FROM THE
  WEST MAY EXCEED 45 MPH ON HANSEN AND PERRINE BRIDGES. BLOWING
  OBJECTS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
876 
WWUS75 KBOI 260959
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
359 AM MDT MON MAR 26 2012


IDZ016-270000-
/O.EXT.KBOI.WI.Y.0009.120326T1800Z-120327T0000Z/
WESTERN MAGIC VALLEY-
359 AM MDT MON MAR 26 2012

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FOR THE WESTERN MAGIC VALLEY FROM
NOON TODAY TO 6 PM MDT THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...MID MORNING MONDAY THROUGH EARLY EVENING.

* IMPACTS...POTENTIALLY DIFFICULT DRIVING CONDITIONS ALONG NORTH-
  SOUTH ROADS DUE TO GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
045 
WWUS75 KBOI 261550
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
950 AM MDT MON MAR 26 2012

...WIND ADVISORY THAT WAS TO GO INTO EFFECT THIS AFTERNOON HAS
BEEN CANCELLED...


IDZ016-261700-
/O.CAN.KBOI.WI.Y.0009.120326T1800Z-120327T0000Z/
WESTERN MAGIC VALLEY-
950 AM MDT MON MAR 26 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HIGH ENOUGH TO WARRANT A WIND ADVISORY ARE NO LONGER
EXPECTED THIS AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE NOW
FORECAST FOR THE WESTERN MAGIC VALLEY. ISOLATED HIGHER GUSTS ARE
POSSIBLE WITH FRONTAL PASSAGE...BUT WILL BE SHORT-LIVED.

$$


SP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:02 PM MDT, 4 minutes earlier.

Area forecast discussion, Mar 25, 9:02 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
902 PM MDT SUN MAR 25 2012

.DISCUSSION...A SURFACE LOW PRESSURE WITH SHOWERS CENTERED OVER
SOUTHWEST IDAHO AROUND LUCKY PEAK AT 830 PM WILL LIFT NORTH DUE TO
SOUTHERLY MID ALTITUDE STEERING WINDS. RAIN SHOWERS WILL INCREASE
WITH THE LOW ACROSS BOISE TO STAR THROUGH 10 PM. VALLEY RAIN AND
MOUNTAIN RAIN CHANGING TO SNOW WILL INCREASE ACROSS THE NEW
PLYMOUTH TO BANNER SUMMIT AREA OVERNIGHT...AS THE SURFACE LOW
LIFTS THROUGH THIS AREA. UPSTREAM MOISTURE OVER NV AND THE
APPROACHING COASTAL LOW/TROUGH WILL AID LIFT OVERNIGHT WITH
WIDESPREAD PRECIPITATION AREA OVERNIGHT INTO EARLY MONDAY MORNING IN
A COUPLE HUNDRED MILE WIDE ZONE FROM EAST OF BURNS OREGON THROUGH
AROUND MOUNTAIN HOME IDAHO. THE UPPER LOW IS STILL EXPECTED TO
BECOME AN OPEN WAVE ACROSS SW IDAHO WITH BUILDING SURFACE HIGH
PRESSURE DEVELOPING OVER SW IDAHO MONDAY AFTERNOON. IT NOW LOOKS
AS THOUGH WINDS WILL ALIGN AND MIX DOWN ON CAA MONDAY AFTERNOON TO
ADVISORY CRITERIA ACROSS THE WESTERN MAGIC VALLEY...AND POSSIBLE
FROM MOUNTAIN HOME EASTWARD. HAVE ISSUED A WIND ADVISORY FOR THE
WESTERN MAGIC VALLEY FOR THIS. MAY ALSO MAKE SOME MINOR
ADJUSTMENTS TO FIRST PERIOD QPF FOR LATEST RADAR/SATELLITE TRENDS
AND 00Z RUNS.

&&

.AVIATION...SCATTERED MVFR RAIN SHOWERS WILL INCREASE IN COVERAGE
/BY 06Z/ AND PERSIST OVERNIGHT. SNOW LEVELS GENERALLY 5K TO 6K FT
MSL THROUGH SUNRISE. LIGHT TO MODERATE SURFACE WINDS WITH LOCAL
GUSTS TO 30 KTS THROUGH 15Z...THEN BECOMING MODERATE  W/NW BY LATE
MONDAY MORNING. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 30 KTS AT 10K
FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH TUESDAY...A CONVECTIVE AFTERNOON IS
UNDERWAY...AND IT WILL LEAD TO SHOWERS AND THUNDERSTORMS THIS
EVENING FOLLOWED BY MORE SHOWERS LATE TONIGHT AND MUCH OF MONDAY.
A LARGE UPPER LEVEL LOW IS POISED OFF THE COAST OF SW OREGON AND
FAR NW CA. THIS LOW WILL MOVE INLAND AND ACROSS OUR AREA TONIGHT
AND TOMORROW AS IT BECOMES AN OPEN WAVE. STRONG SOUTHERLY FLOW
AHEAD OF THIS FEATURE HAS BROUGHT WARM AND UNSTABLE AIR INTO THE
REGION AND SHOWERS ARE STARTING TO FORM AS OF 215 PM MDT. WE
EXPECT ISOLATED THUNDERSTORMS ALONG WITH NUMEROUS SHOWERS THIS
AFTERNOON AND THIS EVENING. AS THE LOW MOVES CLOSER...THE SHOWERS
WILL SPREAD IN COVERAGE AS THE NIGHT WEARS ON. MODERATE PRECIP
WILL MOVE EAST MONDAY...WITH THE BEST CHANCE FOR PRECIP IN THE SW
IDAHO MTNS. BY MONDAY NIGHT THE REGION WILL BE DRY. ON TUESDAY...
ANOTHER IN A SERIES OF UPPER LEVEL WAVES WILL MOVE CLOSE ENOUGH TO
HELP SPREAD PRECIP BACK INTO MAINLY OUR SE OREGON ZONES...BUT ALSO
THE WEST-CENTRAL AND BOISE MTNS. FOR TEMPS...MINS TONIGHT AND
HIGHS ON MONDAY WILL BE A LITTLE ABOVE NORMAL DUE TO CLOUD COVER
AND WIND ASSOCIATED WITH THE PRECIPITATION. WE WILL HAVE LOWS NEAR
NORMAL MONDAY NIGHT...AND WARM UP NICELY TO A FEW DEGREES ABOVE
NORMAL TUESDAY WITH MOSTLY SUNNY SKIES.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LATEST MODEL RUNS
CONTINUE THE TREND OF A DEEP TROUGH OVER THE NORTH PACIFIC. MODELS
DO DIFFER ON EXACT PLACEMENT OF THIS TROUGH BUT MODELS AGREE THAT
SEVERAL IN A SERIES OF STORM SYSTEMS WILL MOVE THROUGH THE FLOW.
STORM TRACK WILL FAVOR SOUTHEAST OREGON AND THE WEST CENTRAL AND
BOISE MOUNTAINS OF SOUTHWEST IDAHO WITH THE HEAVIEST PRECIPITATION
OVER THE HIGHER TERRAIN OF SOUTHWEST IDAHO. EXPECT BREAKS IN
PRECIPITATION THROUGH THE WEEK BUT WILL NOT BE LONG ENOUGH TO
MENTION A PERIOD OF DRY CONDITIONS. WILL KEEP THE FORECAST AS IS
WITH A BROAD BRUSH OF POPS OVER THE AREA. TEMPERATURES WILL BE AT
OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM TO 7 PM MDT MONDAY IDZ016.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....MT
PREV SHORT TERM...SP
PREV LONG TERM....JA/CB
Hazardous weather outlook, Mar 25, 8:46 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
846 PM MDT SUN MAR 25 2012

IDZ016-270300-
WESTERN MAGIC VALLEY-
846 PM MDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL INCREASE MONDAY MORNING AND BUILD TO 30 TO 45 MPH FOR
THE AFTERNOON AND EARLY EVENING ACROSS THE WESTERN MAGIC VALLEY. A
WIND ADVISORY IS IN EFFECT FOR THIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011>015-028>030-033-ORZ061>064-270300-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
846 PM MDT SUN MAR 25 2012 /746 PM PDT SUN MAR 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:56 AM MDTAreal Flood AdvisoryBOIAda, Canyon, Owyhee90 min

Nearby

Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.